Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 28, 2018, 7:54 PM CDT for Carson County, Potter County, Randall County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2018, 7:54 PM CDT (00:54 UTC)
- Expired
- May 28, 2018, 8:47 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 25 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
093
WUUS54 KAMA 290054
SVRAMA
TXC065-375-381-290200-
/O.NEW.KAMA.SV.W.0101.180529T0054Z-180529T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
754 PM CDT MON MAY 28 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Randall County in the Panhandle of Texas...
West central Carson County in the Panhandle of Texas...
Southeastern Potter County in the Panhandle of Texas...
* Until 900 PM CDT
* At 754 PM CDT, a severe thunderstorm was located 7 miles northeast
of Bushland, or 12 miles northwest of Amarillo, moving northeast at
35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Amarillo, Bushland and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3515 10217 3527 10217 3537 10206 3557 10175
3535 10147 3514 10196 3512 10209
TIME...MOT...LOC 0054Z 225DEG 29KT 3529 10201
HAIL...1.75IN
WIND...60MPH
$$
DGW4 follow-up statements
390
WWUS54 KAMA 290108
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
808 PM CDT MON MAY 28 2018
TXC381-290117-
/O.CAN.KAMA.SV.W.0101.000000T0000Z-180529T0200Z/
Randall TX-
808 PM CDT MON MAY 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDALL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3529 10206 3537 10206 3557 10175 3535 10147
3518 10186 3518 10196
TIME...MOT...LOC 0107Z 225DEG 29KT 3537 10191
$$
TXC065-375-290200-
/O.CON.KAMA.SV.W.0101.000000T0000Z-180529T0200Z/
Carson TX-Potter TX-
808 PM CDT MON MAY 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL CARSON AND CENTRAL POTTER COUNTIES...
At 807 PM CDT, a severe thunderstorm was located 12 miles southeast
of Valley De Oro, or 12 miles northwest of Amarillo, moving northeast
at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Amarillo and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 10206 3537 10206 3557 10175 3535 10147
3518 10186 3518 10196
TIME...MOT...LOC 0107Z 225DEG 29KT 3537 10191
HAIL...1.25IN
WIND...60MPH
$$
DGW097
WWUS54 KAMA 290125
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
825 PM CDT MON MAY 28 2018
TXC065-375-290200-
/O.CON.KAMA.SV.W.0101.000000T0000Z-180529T0200Z/
Carson TX-Potter TX-
825 PM CDT MON MAY 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL CARSON AND EASTERN POTTER COUNTIES...
At 825 PM CDT, a severe thunderstorm was located 13 miles southwest
of Lake Meredith, or 19 miles north of Amarillo, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Amarillo and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3557 10175 3535 10147 3521 10185 3541 10200
TIME...MOT...LOC 0125Z 225DEG 29KT 3548 10178
HAIL...1.25IN
WIND...60MPH
$$
DGW710
WWUS54 KAMA 290131
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
831 PM CDT MON MAY 28 2018
TXC065-375-290200-
/O.CON.KAMA.SV.W.0101.000000T0000Z-180529T0200Z/
Carson TX-Potter TX-
831 PM CDT MON MAY 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL CARSON AND NORTHEASTERN POTTER COUNTIES...
At 831 PM CDT, a severe thunderstorm was located 10 miles southwest
of Lake Meredith, or 21 miles southwest of Borger, moving northeast
at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of west
central Carson and northeastern Potter Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3557 10175 3535 10147 3531 10180 3547 10190
TIME...MOT...LOC 0131Z 225DEG 29KT 3552 10174
HAIL...1.25IN
WIND...60MPH
$$
DGW918
WWUS54 KAMA 290147
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
847 PM CDT MON MAY 28 2018
TXC065-375-290156-
/O.CAN.KAMA.SV.W.0101.000000T0000Z-180529T0200Z/
Carson TX-Potter TX-
847 PM CDT MON MAY 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CARSON AND
NORTHEASTERN POTTER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3557 10175 3535 10147 3531 10180 3547 10190
TIME...MOT...LOC 0136Z 225DEG 29KT 3561 10163
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:34 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 28, 6:34 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 634 PM CDT Mon May 28 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites except in and near showers and thunderstorms where MVFR conditions will be possible between 00Z and 04Z Tuesday. Southeast and south winds 15 to 25 knots with gusts to near 30 and 35 knots will be possible and then winds decreasing to 10 to 20 knots after 04Z to 08Z Tuesday. Winds at the Guymon and Dalhart TAF sites are expected to become north and northeast 5 to 15 knots after 04Z to 08Z Tuesday and then becoming southwest and west after 14Z to 20Z Tuesday. Schneider && .PREV DISCUSSION... /Issued 340 PM CDT Mon May 28 2018/ DISCUSSION... Expecting storms today across the area and a severe thunderstorm watch has already been issued. Visible satellite is showing a cu field forming in the northwest and north central Panhandles. Storms are expected to form along and ahead of the dryline that is currently in eastern New Mexico and creeping into the far western corner of Cimarron County. Bulk shear is around 30 to 40 kts and soundings show 1200 to 2500 J of surfaced based CAPE with a veering profile. This will allow for storms to be supercellular. CAMs are showing discrete cells that may become more of a broken line as the evening progresses. Large hail up to 2 inches or so and damaging winds will be the main threats. LCL levels are around 9000ft in the south and around 6000ft in the north. This combined with 0-1km helicity in the north of 100-300 m squared per s squared will also bring a window tonight, especially in the north, for an isolated tornado or two. Storms will likely start around 21Z and be out of the area by around 04Z. Any storms that linger over an area may produce some localized flooding. The mid level short wave responsible for the storms tonight will push east and another will replace it tomorrow but further north and keep storms mostly in the northeast corner of the area. A cold front Wednesday will bring more storm potential to the northern third of the Panhandles. Upper level southwest flow will return to the area on Thursday and combine with downsloping winds to bring high temps into the 100s for most of the region on Friday. Troughing develops down the western coastline during this time and begins to push eastward over the weekend and brings more chances for storms again starting Sunday. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, May 28, 3:08 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 308 PM CDT Mon May 28 2018 OKZ001>003-TXZ001>020-317-290900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 308 PM CDT Mon May 28 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across much of the Panhandles. Some storms may become severe with large hail bigger than golf balls and damaging winds. Isolated tornadoes will also be possible. Heavy rain from the strongest storms may produce localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible Tuesday and Wednesday across northern parts and again on Sunday for the whole area. Some of the storms may become severe with large hail and damaging winds the main threats. High temperatures may warm to 105 degrees or higher in Palo Duro Canyon State Park on Friday. Therefore, a heat advisory may become necessary. .SPOTTER INFORMATION STATEMENT... Spotters should stay alert for severe weather this afternoon and evening. Beat
In the hours before
Local storm report, May 28, 7:06 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL GOODWELL 36.59N 101.63W
05/28/2018 M1.25 INCH TEXAS OK EMERGENCY MNGR
EMERGENCY MANAGER IS REPORTING QUARTER TO HALF DOLLAR
SIZE HAIL.
&&
EVENT NUMBER AMA1800145
BIEDALocal storm report, May 28, 7:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL GOODWELL 36.59N 101.63W
05/28/2018 M1.75 INCH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1800146
SCHNEIDERLocal storm report, May 28, 7:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 8 NNW FARNSWORTH 36.43N 101.00W
05/28/2018 M1.30 INCH OCHILTREE TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1800147
SCHNEIDERLocal storm report, May 28, 7:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL GUYMON 36.69N 101.48W
05/28/2018 E1.25 INCH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1800148
MJGSpecial weather statement, May 28, 7:45 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
745 PM CDT MON MAY 28 2018
TXZ002-003-007-290115-
Sherman TX-Hansford TX-Moore TX-
745 PM CDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...WEST
CENTRAL HANSFORD AND NORTH CENTRAL MOORE COUNTIES UNTIL 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Sunray to 3 miles east of
Cactus. Movement was northeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dumas and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3624 10151 3601 10170 3586 10186 3587 10203
3601 10191 3620 10182 3616 10174
TIME...MOT...LOC 0044Z 237DEG 36KT 3617 10186 3604 10195
DGWLocal storm report, May 28, 7:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 8 W GRAY 36.54N 100.95W
05/28/2018 M1.00 INCH TEXAS OK NWS EMPLOYEE
&&
EVENT NUMBER AMA1800149
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 60 min |
| May 28, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 50 min |
| May 28, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 62 min |
| May 28, 7:36 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Oldham, Potter | 39 min |
| May 28, 7:37 PM CDT | Areal Flood Advisory | AMA | Hansford, Moore, Sherman | 3 hr |
| May 28, 7:45 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 28, 7:50 PM CDT | Areal Flood Advisory | AMA | Hartley, Moore, Oldham, Potter | 3 hr |
| May 28, 8:11 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 64 min |
| May 28, 8:12 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| May 28, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore | 50 min |
| May 28, 8:32 PM CDT | Tornado Warning | AMA | Hansford, Sherman | 43 min |
| May 28, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 55 min |
| May 28, 9:12 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 63 min |
| May 28, 9:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 62 min |
| May 28, 9:25 PM CDT | Special Weather Statement | AMA | Hutchinson | 35 min |
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Roberts | 62 min |
| May 28, 10:34 PM CDT | Tornado Warning | AMA | Ochiltree, Roberts | 41 min |
| May 28, 11:06 PM CDT | Tornado Warning | AMA | Lipscomb, Ochiltree | 20 min |
| May 28, 11:10 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 65 min |
| May 28, 11:49 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 56 min |
| May 29, 4:27 PM CDT | Special Weather Statement | AMA | Roberts | 33 min |
| May 29, 4:34 PM CDT | Special Weather Statement | AMA | Ochiltree | 26 min |
| May 29, 4:40 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 65 min |
| May 29, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 59 min |
| May 29, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 74 min |
| May 29, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Gray, Hemphill, Roberts, Wheeler | 91 min |
| May 29, 5:31 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 44 min |
| May 29, 6:05 PM CDT | Tornado Warning | AMA | Wheeler | 40 min |
| May 29, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 24 min |
| May 29, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 79 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.